Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 76, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 22, 2001, 11:30 AM EDT for York County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2001, 11:30 AM EDT (15:30 UTC)
- Expired
- Jun 22, 2001, 12:30 PM EDT
- In force
- 60 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County York County, PA
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 221531 SVRCTP PAC133-221630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1130 AM EDT FRI JUN 22 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YORK COUNTY IN PENNSYLVANIA * UNTIL 1230 PM EDT. * AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER STEWARTSTOWN...OR 10 MILES SOUTH OF RED LION...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STEWARTSTOWN AROUND 1135 AM. RED LION AND WINDSOR AROUND 1230 PM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 3976 7678 3967 7667 3983 7625 4003 7648
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:45 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 22, 9:45 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 945 AM EDT FRI JUN 22 2001 WL ALLOW CURR FCST TO CONTINUE UN-ALTERED. WL HOLD FFA AS IS. WL UPD ALL STATEMENTS TO REFRESH WORDING...BUT REST PER MORNING DISC: ******************************************************************** SCT THUNDERSTORMS ARE PERSISTING ACROSS CENTRAL PA EARLY THIS MORNING AS THE CTP VAD WIND PROFILE IS NOW INDICATING THAT THE LOW-LVL JET HAS INCREASED TO ABOUT 35 KTS AT 5 KFT. MODELS ARE PROGGING THE LOW LEVEL JET TO BE NEAR 40 KTS EARLY THIS MORNING AND THAT SHOULD BE ENOUGH TO KEEP SCATTERED THUNDERSTORMS GOING THRU THE NIGHT. WITH LOTS OF MOISTURE AND LITTLE DIRECTIONAL SHEAR NORTHWARD MOVING STORMS WILL STILL BE CAPABLE OF PUTTING DOWN A QUICK INCH OR 2 OF RAIN THRU EARLY MORNING AND FLASH FLOOD THREAT WILL CONTINUE TO BE MONITORED. LATER TODAY...THE MODELS ARE IN AGREEMENT THAT AN ORGANIZED AREA OF FORCING WILL MOVE SLOWLY ACROSS CENTRAL PA FROM WEST TO EAST THIS AFTERNOON INTO THIS EVENING. THIS FORCING...IN THE FORM OF A SLOW MOVING COLD FRONT...WILL COMBINE WITH PWAT'S OVER 1.5 INCHES AND MODERATE INSTABILITY...WITH MODEL CAPES PROGGED AROUND 1500 J/KG. THE RESULT WILL BE A ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. FLASH FLOODING WILL AGAIN BE A CONCERN AND WILL ISSUE A WATCH FOR THE ENTIRE CWA. MID-LVL WINDS AROUND 35 KTS AND MODERATE INSTABILITY WILL BE SUFFICIENT FOR ISOLATED SEVERE STORMS...BUT THINK THE MORE SIGNIFICANT THREAT WILL BE FROM FLOODING. WILL ISSUE AN SPS TO COVER FOR THE SLIGHT RISK OF SVR THIS AFTERNOON INTO THIS EVENING. WILL KEEP THE CURRENT FORECAST OF A MORNING SHOWER POSSIBLE ON SATURDAY FOLLOWED BY PARTLY SUNNY. IN THE EXTENDED FORECAST... THE MODELS CONTINUE TO DEVELOP A CUT OFF LOW OVER THE OHIO VALLEY. THIS SHOULD ALLOW FOR A CHC OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS EARLTY NEXT WEEK AND WILL MAKE NO CHANGES TO OUR CURRENT EXTENDED FORECAST. .CTP...FLASH FLOOD WATCH...TODAY AND TONIGHT...ALL COUNTIES. MSE
In the hours before
Special weather statement, Jun 22, 10:15 AM EDT, 1 hour 15 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-222100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1015 AM EDT FRI JUN 22 2001 ...SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING... SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING WILL BECOME MORE NUMEROUS THIS AFTERNOON AS A SLOW MOVING COLD FRONT MOVES ACROSS THE AREA. THERE IS A SLIGHT RISK THAT A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND THIS EVENING...WITH WIND GUSTS UP TO 60 MPH AND LARGE HAIL POSSIBLE. ANOTHER SIGNIFICANT THREAT WITH TODAY'S THUNDERSTORMS WILL BE THE POTENTIAL FOR HEAVY RAIN. SOME THUNDERSTORMS WILL CONTAIN TORRENTIAL DOWNPOURS...WITH ISOLATED RAINFALL AMOUNTS OF UP TO 3 INCHES POSSIBLE IN JUST A COUPLE OF HOURS. THAT MUCH RAIN IN SUCH A SHORT AMOUNT OF TIME WOULD BE ENOUGH TO CAUSE FLASH FLOODING OF STREAMS nAND POOR DRAINAGE AREAS. SKYWARN ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:12 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 63 min |
| Jun 21, 10:16 PM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jun 21, 10:32 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 58 min |
| Jun 21, 10:34 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 71 min |
| Jun 21, 10:44 PM EDT | Flash Flood Warning | CTP | Clearfield | 4 hr |
| Jun 21, 10:47 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 58 min |
| Jun 21, 10:52 PM EDT | Flash Flood Warning | CTP | Warren | 113 min |
| Jun 21, 11:25 PM EDT | Severe Thunderstorm Warning | CTP | Cameron | 65 min |
| Jun 22, 1:09 AM EDT | Flash Flood Warning | CTP | Franklin | 66 min |
| Jun 22, 2:36 AM EDT | Flash Flood Warning | CTP | Northumberland | 114 min |
| Jun 22, 3:09 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour | 36 min |
| Jun 22, 1:42 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jun 22, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 25 min |
| Jun 22, 4:30 PM EDT | Flash Flood Warning | CTP | Dauphin, York | 3 hr |
| Jun 22, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | York | 49 min |
| Jun 22, 5:18 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 27 min |
| Jun 22, 5:23 PM EDT | Tornado Warning | CTP | Lancaster | 37 min |
| Jun 22, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 64 min |
| Jun 22, 5:57 PM EDT | Tornado Warning | CTP | Lancaster | 33 min |
| Jun 22, 6:11 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jun 22, 7:30 PM EDT | Flash Flood Warning | CTP | York | 6 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.